Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 439, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 29, 2007, 4:26 AM CDT for Frio County, Medina County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 4:26 AM CDT (09:26 UTC)
- Expired
- Jul 29, 2007, 8:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Frio County, TX, Medina County, TX
The radar
The Laughlin AFB radar (KDFX), 115 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 290928
FFWEWX
TXC163-325-291330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
426 AM CDT SUN JUL 29 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRIO COUNTY IN SOUTH CENTRAL TEXAS...
MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 830 AM CDT
* AT 424 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM NEAR FRIO TOWN...OR ABOUT 18 MILES NORTHWEST OF
PEARSALL...MOVING NORTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YANCEY AND DHANIS
HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES HAS FALLEN JUST EAST OF FRIO
TOWN EARLY THIS MORNING. THIS AREA OF HEAVY RAIN WILL SPREAD NORTH
TOWARD YANCEY AND DHANIS BY 445 AM.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. DO NOT
DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN
CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND
DONT DROWN.
LAT...LON 2889 9940 2884 9924 2901 9884 2932 9911
2947 9941
$$2 follow-up statements
000
WGUS74 KEWX 291047
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 AM CDT SUN JUL 29 2007
TXC163-325-291330-
MEDINA TX-FRIO TX-
546 AM CDT SUN JUL 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR FRIO
AND MEDINA COUNTIES...
AT 546 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING RAINS OF
2 TO 5 INCHES. THESE STORMS WERE MOVING VERY SLOWLY NORTH AT 5 TO 10
MPH.
THE HIGHEST THREAT FOR FLASH FLOODING WILL BE JUST NORTH OF FRIO
TOWN WHERE UP TO 6 INCHES OF RAIN HAD FALLEN SINCE 2 AM. OTHER
POSSIBLE HEAVY RAINS UP TO 4 INCHES WERE LOCATED NEAR FM 1796 NEAR
THE UVALDE COUNTY LINE AND NEAR THE CITY OF MOORE. HEAVY RAINS WILL
CONTINUE TO CONCENTRATE ALONG THE FRIO AND MEDINA COUNTY LINE AND
ALONG THE MEDINA AND UVALDE COUNTY LINE THROUGH 630 AM WITH UP TO 2
INCHES OF ADDITIONAL RAINFALL POSSIBLE.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. DO NOT
DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN
CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND
DONT DROWN.
LAT...LON 2889 9940 2884 9924 2901 9884 2932 9911
2947 9941
$$000
WGUS74 KEWX 291304
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
758 AM CDT SUN JUL 29 2007
TXC163-325-291330-
MEDINA TX-FRIO TX-
758 AM CDT SUN JUL 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR FRIO
AND MEDINA COUNTIES...
AT 752 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT NUMEROUS THUNDERSTORMS PRODUCING FLASH FLOODING. THESE
STORMS WERE MOVING NORTH AT 5 TO 10 MPH...AND CONTINUE TO PRODUCE
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR.
RADAR ESTIMATES SUGGEST UP TO 9 INCHES OF RAIN HAS FALLEN NEAR FRIO
TOWN WITH 6 TO 7 INCHES NEAR YANCEY. EXPECT SIGNIFICANT RISES OF THE
SABINAL RIVER NEAR SABINAL AND THE FRIO RIVER NEAR KNIPPA.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2889 9940 2884 9924 2901 9884 2932 9911
2947 9941
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:50 AM CDT, 36 minutes earlier.
Area forecast discussion, Jul 29, 3:50 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 AM CDT SUN JUL 29 2007 .DISCUSSION... WITH UPPER LOW JUST TO OUR WEST AND DEVELOPING CONVECTION OVER THE WESTERN CWA HAVE EXPANDED AND EXTENDED THE FLASH FLOOD WATCH THRU THE EVENING HOURS. CONVECTION IS FIRING WITH VORTICES LIFTING NEWD AROUND THE LOW WITH MODERATE SELY INFLOW AT THE LOW LEVELS. IN THE SHORT TERM LOCALLY HEAVY POSSIBLE OVER THE ENTIRE CWA...HOWEVER BY LATER TONIGHT/MONDAY EXPECT BEST THREAT TO SHIFT WESTWARD OVER THE RIO GRANDE PLAINS AND THE FAR WESTERN HILL COUNTRY AS THE UPPER LOW DRIFTS WEST AND BECOMES AN INVERTED TROF EXTENDING NEWD ACROSS THE STATE. LONGER RANGE MODELS CONTINUE TO BE CONSISTENT IN BUILDING A RIDGE INTO S TX TUESDAY-WEDNESDAY WITH A BRIEF TWO OR THREE DAYS OF MORE TYPICAL SOUTH TX SUMMER. HOWEVER MODELS DIVERGE SIGNIFICANTLY FOR LATE NEXT WEEK INTO NEXT WEEKEND WITH THE GFS BEING THE OUTLIER AND MUCH WETTER/COOLER SOLUTION FORMING A LOW OVER ERN OK AND MOVING SWWD OVER TX...SO WILL LEAN TOWARD CLIMATOLOGY UNTIL LONG MODEL SOLUTIONS COME INTO BETTER AGREEMENT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 74 91 75 94 / 50 40 40 20 20 AUSTIN BERGSTROM INTL AIRPORT 91 73 93 73 94 / 50 40 40 20 20 DEL RIO INTL AIRPORT 88 74 91 75 93 / 70 50 50 40 20 SAN ANTONIO INTL AIRPORT 88 75 90 76 92 / 50 40 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Jul 28, 11:27 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1127 PM CDT SAT JUL 28 2007 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1127 PM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... FLASH FLOOD WATCH IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE FROM GEORGETOWN TO AUSTIN TO SAN ANTONIO TO UVALDE TO LEAKEY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL INTERACT WITH A MOIST INFLOW ACROSS THE ESCARPMENT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH SLOW STORM MOTIONS CAN BE EXPECTED. RAINFALL AMOUNTS WILL GENERALLY BE IN THE 1 TO 3 INCH RANGE WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LOCALLY HEAVY RAINFALL REMAINS POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS FOR SUNDAY AND ALONG THE RIO GRANDE PLAINS SUNDAY NIGHT AND MONDAY. OTHERWISE...A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 28, 10:50 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD 4 N MEDINA 29.86N 99.25W
07/28/2007 BANDERA TX DEPT OF HIGHWAYS
HIGHWAY 16 IS CLOSED FROM MEDINA TO KERR COUNTY LINE DUE
TO FLOODING AT THE FREEMAN CROSSING AND BENTON CROSSING.
1042 PM FLOOD 8 WNW WIMBERLEY 30.04N 98.23W
07/28/2007 HAYS TX LAW ENFORCEMENT
HIGHWAY 2325 FROM WIMBERLEY TO BLANCO IS CLOSED IN SPOTS
NEAR LOW WATER CROSSINGS. HIGHWAY 12 FROM WIMBERLEY TO
DRIPPING SPRINGS IS CLOSED AT LOW WATER CROSSINGS, AS
WELL AS HIGHWAY 150 FROM KYLE TO WIMBERLEY, CLOSED AT LOW
WATER CROSSINGS.
1042 PM FLOOD 3 NE FISCHER 30.00N 98.23W
07/28/2007 HAYS TX LAW ENFORCEMENT
FISCHERS ROAD FROM FISCHER TO WIMBERLY IS CLOSED AT THE
LOW WATER CROSSINGS.
&&
PMLocal storm report, Jul 29, 12:12 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1212 AM CDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD 13 SE CAMP WOOD 29.54N 99.86W
07/28/2007 UVALDE TX TRAINED SPOTTER
HIGHWAY 1051 IS CLOSED DUE TO WATER OVER THE ROAD. THE
DRY FRIO IS FLOODING. 0.75 INCHES OF RAINFALL IN 45
MINUTES.
0540 PM FLOOD UVALDE 29.22N 99.78W
07/28/2007 UVALDE TX LAW ENFORCEMENT
HIGHWAY 55 NORTHWEST OF UVALDE IS CLOSED DUE TO WATER
OVER THE ROAD AND HIGHWAY 481 SOUTHWEST OF TOWN IS CLOSED
DUE TO WATER OVER THE ROAD.
0707 PM FLOOD 7 N VANDERPOOL 29.84N 99.55W
07/28/2007 BANDERA TX EMERGENCY MNGR
PARTS OF HIGHWAY 187 ARE UNDER WATER FROM THE SABINAL AND
MEDINA RIVERS.
0830 PM HEAVY RAIN CHEAPSIDE 29.28N 97.40W
07/28/2007 M0.00 INCH GONZALES TX CO-OP OBSERVER
COOP OBSERVER NEAR CHEAPSIDE MEASURED 3.61 INCHES FROM 6
PM TO 8 PM.
0830 PM HEAVY RAIN CHEAPSIDE 29.28N 97.40W
07/28/2007 M3.61 INCH GONZALES TX CO-OP OBSERVER
CORRECTION...THE COOP OBSERVER HAD 3.61 INCHES FROM 6PM
TO 8PM.
1000 PM FLOOD 4 N MEDINA 29.86N 99.25W
07/28/2007 BANDERA TX DEPT OF HIGHWAYS
HIGHWAY 16 IS CLOSED FROM MEDINA TO KERR COUNTY LINE DUE
TO FLOODING AT THE FREEMAN CROSSING AND BENTON CROSSING.
1042 PM FLOOD 8 WNW WIMBERLEY 30.04N 98.23W
07/28/2007 HAYS TX LAW ENFORCEMENT
HIGHWAY 2325 FROM WIMBERLEY TO BLANCO IS CLOSED IN SPOTS
NEAR LOW WATER CROSSINGS. HIGHWAY 12 FROM WIMBERLEY TO
DRIPPING SPRINGS IS CLOSED AT LOW WATER CROSSINGS, AS
WELL AS HIGHWAY 150 FROM KYLE TO WIMBERLEY, CLOSED AT LOW
WATER CROSSINGS.
1042 PM FLOOD 3 NE FISCHER 30.00N 98.23W
07/28/2007 HAYS TX LAW ENFORCEMENT
FISCHERS ROAD FROM FISCHER TO WIMBERLY IS CLOSED AT THE
LOW WATER CROSSINGS.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:17 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 28, 10:40 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 28, 11:15 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 32 hr |
| Jul 29, 3:57 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jul 29, 5:27 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jul 29, 9:02 AM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jul 29, 9:50 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Jul 29, 10:23 AM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
| Jul 29, 11:37 AM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 4 hr |
| Jul 29, 12:19 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 4 hr |
| Jul 29, 1:11 PM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jul 29, 6:59 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.